Minnesota, 2011

Flash Flood and Hail in Minnesota, August 8, 2011

August 8, 2011 · NWS DLH · 14 events in 4 counties and zones

A fast moving cold front crossed northeast Minnesota during the afternoon and evening of August 8th, touching off vigorous thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A fast moving cold front crossed northeast Minnesota during the afternoon and evening of August 8th, touching off vigorous thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 8, 9:16 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 8, 9:16 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1016 AM CDT MON AUG 8 2011

.DISCUSSION...

THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT
EXTENDED THROUGH WESTERN MINNESOTA THIS MORNING. A POTENT
SHORTWAVE WAS ALSO EVIDENT OVER MB...AND WAS DROPPING E-SE. A FEW
OF THE STORMS ARE QUITE STRONG THIS MORNING. SPC ANALYSIS SHOWS MLCAPE
500-1000J/KG WITH LARGER AREA OF MUCAPE AROUND 1000J/KG OVER OUR
WESTERN CWA. DEEP LAYER SHEAR WAS 30-40KT. ENVIRONMENT IS
SUPPORTIVE OF AT LEAST AN ISOLATED SEVERE THREAT THROUGH EARLY
AFTERNOON IN OUR WEST...WITH A BETTER CHANCE FOR SEVERE STORMS
THIS AFTERNOON/EVENING OVER THE REST OF OUR CWA.

.PREV DISCUSSION... /ISSUED 922 AM CDT MON AUG 8 2011/

AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS THROUGH MUCH OF THE MORNING FOR MOST
TERMINALS...HOWEVER THE MAIN CONCERN WILL BE FOR CONVECTIVE
DEVELOPMENT BY THE LATE MORNING AND INTO THE AFTERNOON AND EARLY
EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. ALREADY
SEEING A COUPLE WEAK STORMS JUST SW OF INL THAT WILL MOVE JUST
SOUTH OF THE TERMINAL AROUND 16Z. ADDITIONAL...MORE WIDESPREAD
DEVELOPMENT WILL BE SEEN AFTER 18Z THROUGHOUT NE MN...AND ADVANCE
TO THE EAST INTO THE LATE AFTERNOON AND EARLY EVENING. COULD BE
SOME PATCHY FOG AROUND THE AREA TONIGHT...BUT CONFIDENCE IS LOW
ENOUGH ATTM TO LEAVE OUT OF 12Z TAFS.

PREV DISCUSSION... /ISSUED 346 AM CDT MON AUG 8 2011/

DISCUSSION...

SHORT TERM...TODAY THROUGH TUESDAY.
MAIN FOCUS ON CONVECTION AND SEVERE POTENTIAL THROUGH THIS EVENING.
WENT WITH SCT SHRA/TSTM WORDING TODAY FOR MN ZONES...WITH ISOLD
OVER ERN WIS ZONES UNTIL THIS THIS EVENING.

CURRENT RADAR IMAGERY SHOWS A LINE OF STORMS TRACKING EAST INTO
THE NW CORNER OF MN. IF THIS LINE KEEPS ITS CURRENT TRACK/SPEED IT WILL
MOVE INTO WESTERN KOOCH/ITASCA AND NRN CASS COUNTIES AROUND 800
AM. THE LATEST 4KM WRF SEEMS TO HAVE A DECENT HANDLE ON THE
EVOLUTION OF THE CURRENT STORMS AND SUGGESTS THESE STORMS DECREASE
IN INTENSITY WHILE TRACKING EAST OVER THE NRN ZONES THROUGH THE
MORNING. ELSEWHERE...THE POTENTIAL FOR ISOLD TSTMS INCREASES
AROUND 16-18Z AS KDLH/KHYR/KBRD/KHIB BUFR SOUNDINGS ALL SHOW
PROFILES BECOME UNSTABLE WITH STEEP LOW LVL LAPSE
RATES...1500-2000 J/KG OF SB CAPE AND 30-40 KT 0-6 KM SHEAR.
ALTHOUGH SEVERE PARAMETERS ARE NOT EXCEPTIONAL...THEY ARE ENOUGH
TO SUPPORT A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS.
THE MAIN THREAT FOR SEVERE STORMS WILL BE IN THE 21-02Z PERIOD
TODAY ALONG THE FRONT WHERE MUCAPE VALUES...CONVERGENCE AND SHEAR
ARE MAXIMIZED.

THE COLD CORE LOW WILL CONTINUE TO DEEPEN WHILE ROTATING OVER
ONTARIO TONIGHT...SLOWLY EXITING TO THE EAST ON TUESDAY. THIS WILL
PLACE THE REGION IN A STRONG CAA REGIME WITH H85 TEMPS FALLING
INTO THE 6-10 C RANGE THROUGH TUESDAY AFTERNOON. THE COLD AIR
ALOFT WILL KEEP A DECK OF STRATUS AROUND AS WELL AS SUPPORT
ISOLATED RAIN SHOWERS TUESDAY. LOWERED MAX TEMPS TUESDAY A FEW
DEGREES CLOSER TO MOS GUIDANCE TO ACCOUNT FOR THE CLOUDS COVER AND
COOL H85 TEMPS.

EXTENDED...TUESDAY NIGHT THROUGH SUNDAY...A RIDGE WILL BUILD INTO
THE FORECAST REGION AND WILL DOMINATE THE WEATHER THROUGH MID-WEEK.
THE WEATHER WILL BE QUIET FOR MOST OF THE WEEK CONDITIONS WITH
TEMPERATURES AT OR SLIGHTLY BELOW NORMAL.  A SHORTWAVE WILL MOVE
THROUGH SOUTHERN CANADA/NORTHERN MN THURSDAY THROUGH FRIDAY.  IT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THURSDAY
NIGHT THROUGH FRIDAY NIGHT.  ANOTHER RIDGE BUILDS INTO THE REGION ON
SATURDAY ENDING THE PRECIPITATION.

AVIATION.../06Z TAF ISSUANCE/
CONDITIONS WILL GENERALLY START OUT VFR...BUT AREAS OF FOG WILL
CONTINUE TO DEVELOP AS THE NIGHT WEARS ON. SOME LOCATIONS MAY SEE
CIGS/VSBYS DROP TO VLIFR/LIFR RANGE OVERNIGHT AND EARLY MONDAY. A
COLD FRONT WILL MOVE THROUGH THE NORTHLAND ON MONDAY AND MONDAY
EVENING...USHERING IN A CHANCE OF THUNDERSTORMS ACROSS THE AREA.
WIDESPREAD RAINFALL IS NOT EXPECTED BUT A FEW LINES AND CLUSTERS OF
STORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH. FOR THAT
REASON...ONLY INCLUDED A PREVAILING RAINFALL FOR A SHORT TIME AT
KDLH...WHERE THE BEST CHANCE OF SEEING A SPECIFIC PERIOD OF RAINFALL
WILL EXIST.

&&

.POINT TEMPS/POPS...
DLH  76  55  70  52 /  50  40  20  10
INL  75  55  70  47 /  50  20  20  10
BRD  78  55  72  53 /  50  20  10  10
HYR  83  57  71  49 /  40  50  20  10
ASX  78  59  69  56 /  40  50  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MELDE
Hazardous weather outlook, Aug 8, 9:10 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON AUG 8 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL BE
FOUND ACROSS THE NORTHLAND TODAY AND THIS EVENING. A FEW OF THE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE LATER THIS AFTERNOON AND THIS EVENING...ALTHOUGH AN
ISOLATED SEVERE STORM WILL BE POSSIBLE YET THIS MORNING WEST OF A
LINE FROM BRAINERD TO ELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS RETURN TO THE FORECAST LATE THURSDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

LSZ121-140>148-091030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND THIS AFTERNOON AND EVENING
OVER WESTERN LAKE SUPERIOR. A FEW OF THE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG OR SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST WINDS WILL BECOMING GUSTY LATE TONIGHT THROUGH
TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE SOUTH
SHORE OF LAKE SUPERIOR DURING THIS TIME.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 8:07 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
907 AM CDT MON AUG 8 2011

MNZ010-018-081500-
KOOCHICHING-NORTH ITASCA-
907 AM CDT MON AUG 8 2011

...THUNDERSTORMS MOVING TOWARD KOOCHICHING AND ITASCA COUNTIES...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 31 MILES WEST OF ORTH...MOVING EAST
AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS. THE STORMS WILL AFFECT THE AREA BETWEEN 930 AM AND 1030
AM.

LOCATIONS IMPACTED INCLUDE...
  DIXON LAKE...         ROSY...               ORTH...
  ALVWOOD...            SQUAW LAKE...         NORTHOME...
  MAX...                ISLAND LAKE...        SAND LAKE...
  OSLUND...             MIZPAH...             GEMMELL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4843 9407 4763 9364 4758 9441 4760 9443
      4826 9443

MELDE
Special weather statement, Aug 8, 8:55 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
955 AM CDT MON AUG 8 2011

MNZ010-081600-
KOOCHICHING-
955 AM CDT MON AUG 8 2011

...THUNDERSTORMS CONTINUE TO MOVE INTO KOOCHICHING COUNTY...

AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF MIZPAH...MOVING NORTHEAST
AT 35 MPH. OTHER SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA
INTO EARLY AFTERNOON.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER
HAIL...WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

* THE STRONGEST THUNDERSTORM WILL BE NEAR...
  MIZPAH BY 1015 AM...
  GEMMELL BY 1020 AM...
  MARGIE BY 1040 AM...
  GRAND FALLS AND BIG FALLS BY 1050 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4791 9354 4789 9443 4833 9444 4861 9392

MELDE
Special weather statement, Aug 8, 9:52 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1052 AM CDT MON AUG 8 2011

MNZ010-011-018-081645-
KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-
1052 AM CDT MON AUG 8 2011

...THUNDERSTORMS CONTINUE OVER NORTHERN MINNESOTA...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
PELLAND TO 24 MILES WEST OF DIXON LAKE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  PELLAND...            ORTH...               NORTHOME...
  MIZPAH...             INTERNATIONAL FALLS...
  RANIER...             GEMMELL...            DIXON LAKE...
  ROSY...               MARGIE...             ISLAND LAKE...
  CUT FOOT SIOUX LAKE...                      LITTLEFORK...
  GRAND FALLS...        BIG FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4866 9423 4864 9384 4853 9379 4854 9353
      4862 9341 4862 9330 4865 9322 4862 9316
      4863 9307 4860 9306 4861 9293 4857 9289
      4856 9282 4755 9354 4745 9442 4872 9443
      4872 9429

MELDE
Special weather statement, Aug 8, 11:16 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1216 PM CDT MON AUG 8 2011

MNZ010-018-025-026-081815-
KOOCHICHING-NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
1216 PM CDT MON AUG 8 2011

...STRONG THUNDERSTORMS OVER ITASCA AND NORTHERN CASS COUNTIES...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WIRT TO 5 MILES NORTHEAST OF CASS LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED BY THESE STORMS INCLUDE...
  SCHLEY...             SQUAW LAKE...         SUGAR LAKE...
  WIRT...               OSLUND...             MAX...
  LAKE WINNIBIGOSHISH...                      SAND LAKE...
  CUT FOOT SIOUX LAKE...                      EFFIE...
  CRAIGVILLE...         SPRING LAKE...        INGER...
  BOWSTRING LAKE...     COON LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4742 9465 4742 9443 4760 9443 4793 9402
      4795 9323 4732 9374 4739 9469

MELDE

The radar

The Duluth radar (KDLH), 165 km away, was scanning. The volume nearest the first event began at 17:43 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 heavy rain, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Heavy Rain, Itasca

When
August 8, 11:45 AM CST
Where
Itasca County, 0.46 mi W of Wirt
Reported by
Trained Spotter
Coordinates
47.730, -93.960

Rainfall was 2.5 inches in less than an hour.

Hail, Aitkin

When
August 8, 2:20 PM CST
Where
Aitkin County, 2.92 mi SSW of Jacobson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.960, -93.290

Hail, Itasca

When
August 8, 2:30 PM CST
Where
Itasca County, 0.69 mi N of Grand Rapids Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
47.230, -93.520

Gusty winds and heavy showers were accompanied by dime size hail.

Hail, St. Louis

When
August 8, 2:46 PM CST
Where
St. Louis County, 0.83 mi SE of Eveleth
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
47.460, -92.540

Hail covered the ground.

Hail, Carlton

When
August 8, 4:42 PM CST
Where
Carlton County, 0.84 mi NE of Esko
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
46.710, -92.360

Hail, St. Louis

When
August 8, 4:58 PM CST
Where
St. Louis County, 1.46 mi NNE of Eldes Corner
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.740, -92.270

Hail fell around the intersection of Midway and Stark Roads.

Hail, St. Louis

When
August 8, 4:59 PM CST
Where
St. Louis County, 0.95 mi E of Eldes Corner
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.720, -92.260

Hail, St. Louis

When
August 8, 5:00 PM CST
Where
St. Louis County, 1.46 mi NNE of Eldes Corner
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
46.740, -92.270

Hail, St. Louis

When
August 8, 5:02 PM CST
Where
St. Louis County, 1.46 mi SSE of Duluth Hgts
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.780, -92.120

Dime size hail fell around 60th Avenue West in Duluth.

Hail, St. Louis

When
August 8, 5:05 PM CST
Where
St. Louis County, 0.69 mi S of Proctor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.740, -92.230

Thunderstorm Wind, St. Louis

When
August 8, 5:14 PM CST
Where
St. Louis County, 0.47 mi E of Munger
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.800, -92.340

A 30 foot flag pole was blown over.

Thunderstorm Wind, St. Louis

When
August 8, 5:40 PM CST
Where
St. Louis County, 1.46 mi SSE of Duluth Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.780, -92.120

A 4-inch diameter tree branch was broken at 83rd Avenue and Grand Avenue in Duluth.

Flash Flood, St. Louis

When
August 8, 5:42 PM CST
Where
St. Louis County, 60.87 mi S of Fond du Lac
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
45.790, -92.330

There was two inches of standing water on Interstate 35 and Highway 33.

Heavy Rain, St. Louis

When
August 8, 6:11 PM CST
Where
St. Louis County, 1.46 mi SSE of Duluth Hgts
Reported by
Trained Spotter
Coordinates
46.780, -92.120

Water was up to the edge of the curb at Old Becks Road at Gary Street.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342133, 342124, 342125, 342126, 342127, 342128, 342129, 342130, 342131, 342132, 342134, 342135, 349313, 342136.